The anti-estrogen drug aromasin (exemestane) is causing a lot of aches and pains. Is this normal?

No. However, Aromasin (exemestane) has a lot of side-effects, and joint pain is one of the most frequent, occurring in around 15% of people who are taking the drug. There are alternatives to this medication, but unfortunately they all share the same side-effects. However, that said, it is never certain that you as an individual would not find an alternative less troublesome. Ask your doctor about this.
Aromasin (exemestane). Common side effects from the anti-estrogen medication include cough, hoarseness, difficult breathing, fever/chills, increased blood pressure, low back or side pain, mental depression, shortness of breath, swelling of hands ankles feet or lower legs or tightness of the chest. If these symptoms persist and bother you pleae see your physician for other options which you may tolerate better.